A 72- year old man with a long history of hypertension and coronary artery disease presents for follow up examination. He takes metoprolol for many years. He started taking enalapril last week. His blood pressure is now under control. Physical and laboratory examinations are unremarkable except for slight increase in serum creatinine.
What is the best explanation for this abnormality?
A- Increased glomerular filtration rate (GFR)
B- Blocking of efferent arteriole vasoconstriction
C- Drug-induced tubular obstruction
D- Renal interstitial nephritis
E- Increase absorption of water in the proximal convoluted tubules
ACE inhibitors lead to increase of blood creatinine which reaches its peak by the end of the first week. It is caused by inhibition of efferent arteriolar vasoconstriction leading o afferent arteriolar vasodilatation and decreased glomerular filtration rate. This is the reason that ACEI shouldn’t be used in cases of renal insufficiency.
The correct answer is B